• question-icon

    Suggest treatment for bipolar disorder

default
Posted on Mon, 6 Oct 2014 in Mental Health
Question: hi i am bipolar mixed state have been for 10 years now and i am taking depakine chrono 500 mg i have been experiencing difficulty for two years extra anger and agitation and emotions skyrocketing for simplist things ..i tried visiting therapists they either increase dosage or add medicine and still no result i feel no better

can u help
doctor
Answered by Dr. Vipul Prajapati 24 minutes later
Brief Answer:
More details required

Detailed Answer:
Hi dear,

As I understand you have bipolar disorder mix type for last 10 years and are taking medication. I would like you to answer the following questions:
Since when you are only on Divalproate sodium 500 mg?
Currently is there any other medicines apart from divalproate?

What other symptoms apart from anger and agitation for simple things? Is there any other symptoms like more talkative, sleep disturbance, etc?
You mentioned that medicine dose was increased but up to what extent was it increased?
Were you on any other medicines apart from quitiapine, olanzepine?

Awaiting your response.

Thank you
Above answer was peer-reviewed by : Dr. Prasad
doctor
default
Follow up: Dr. Vipul Prajapati 37 minutes later
Hi yes sir...I have been on depakene for 7 years I know too long , but in the past seven I felt stable not in need of any other..past two years yes anger, agitation, emotion, and extra talk, extra money spending, yes sleep only 5 hours ..the other medicines like seroquel and zero exam and Xanax were given to me before the seven years at the beginning of my diagnoses when I was hospitalized for three months that's when I had a big downfall ..but since then they prescribed depakene only..

The past two years visited with doctors they said we have many options ( I take 500 mg twice a day ) so one increased to three times caused heart irregularity..the other prescribed lithium but said I needed to be hospitalized again to test blood I don't want that again..another suggested seroquel 100 then 200 before lithium
doctor
Answered by Dr. Vipul Prajapati 2 hours later
Brief Answer:
Continue the medication for some period

Detailed Answer:
Hi dear,

For effect of any medication you need to continue medication for certain period .
As you have fall of symptoms of bipolar manic type you need to increase dose or add another molecule.

I know You have experienced side effect on increasing the dose.

If you are in my clinic I would suggest you to take divalproate sodium 500 mg twice a day and add lithium 400 mg in night time and also sleep medication clonazepam SOS for sleep disturbance.
I know with 1500 mg of divalproate sodium you have side effects like heart irregularity.

If you continue it for minimum 3 weeks then only you will get result.
There are also other molecule like Carbamazpine, oxcarbazepine, olanzepine, Aripiparazole, Quititapine etc .. helps you if you start it with a minimum effective dose for a minimum effective period.

In between if you have more severe symptoms I would advise for admission in psychiatric nursing home.

For better and faster result ECT (electro convulsive therapy ) is the best way.
Discuss with your treating psychiatrist.

For better treatment detail history and mental status examination is necessary .

Thank you.

Above answer was peer-reviewed by : Dr. Ashwin Bhandari
doctor
default
Follow up: Dr. Vipul Prajapati 57 minutes later
Hi doctor..yes I think the sleep medication will do good..you see doctors have diagnosed me as not psychotic ..they constantly say that my brain is functioning really well it's just my behavior ..the link between my thought and actions...

I have also gone to a neurologist in German neuroscience center in dubai and she did a full ( you know the head test) and another new test for vibrations or as you call the rest to see if mental messages travel in the right speed and way..I checked perfect in all

I am a holder of a masters degree in education , since I was diagnosed in 2000 I am really not doing much with my life ..bipolar is a disease that Robb's you of who you are ..you see people see you this way ( your not totally sick..yet your not really ok either!!) so your on the edge !

I live I. Saudi Arabia , both parents are highly educated ..my symptoms increased after divorce of an 8 month marriage ..that's when I was admitted
doctor
Answered by Dr. Vipul Prajapati 19 minutes later
Brief Answer:
yes sleep medication is needed

Detailed Answer:
Hi dear,

In any psychiatric illness, once patient's sleep is improved many symptoms automatically improved.

From your history you have Bipolar disorder manic type, not psychotic.
You don't have any structural brain problem, you have neurotransmitter imbalance and which is responsible for your illness.
sometimes many life changing events is responsible for worsening or precipitating the illness in your case divorce may be the reason for worsening.

Discuss with your treating psychiatrist as i already mentioned.

Thank you
Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
default
Follow up: Dr. Vipul Prajapati 42 minutes later
Ur answer seems to me better than any reply I have received from any psychotherapists I have XXXXXXX to..very thorough diagnosis..sometimes In the Arab world doctors think they don't owe the patient an explanation of their disease and they want you to take the medicine only ..

Sir if it is possible to book an online appointment with you extended please tell me if it's possible
doctor
Answered by Dr. Vipul Prajapati 9 minutes later
Brief Answer:
Thanks for your concern

Detailed Answer:
Hi dear,

You can consult me directly through Health care magic.

If you want to consult at my place you can go through my link from where you can contact me.

Thank you for your concern regarding my advice.

Hope you are satisfied with my answer.

Get well soon.
Thank you
Above answer was peer-reviewed by : Dr. Ashwin Bhandari
doctor
Answered by
Dr.
Dr. Vipul Prajapati

Psychiatrist

Practicing since :2009

Answered : 849 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Xanax

doctor1 MD

I am 39 years old. This begn with fatigue. I thought i got food poisoning and it warranted a trip to gastro doctor. Told doctor I felt tired and...

doctor1 MD

HI ,
i'm 27 years old,i did varicocele surgery 2 years ago and i went through panic attack that let me take prozac and xanax for 19 years by Dr...

doctor1 MD

I was choked,I heard something click,one hour later it hurt,hard to swollow,and no solid food or pills,went to emergency room,X ray show nothing...

doctor1 MD

I am over weight and have very heavy feeling legs and numbness/tingling in them. I sit for long hours in my job. I have anxiety issues and take...

doctor1 MD

I'm interested in trying a benzo medication called clonazolam. I suffer from severe anxiety/panic attacks. Xanax works ok. Do you have any...

doctor1 MD

I have anxiety attacks, fatigue and major depression , I am hot and cold, sick to stomach but no vomiting . Thyroid tests (THS, T3, T4) are normal....

doctor1 MD

Hi, this morning inwas suddenly dizzy and resally sweaty. And ive been blurry ever since and had a sore tummy and been in and out of anxiety...

Get personalised answers from verified doctor in minutes across 80+ specialties

179 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Vipul Prajapati
  • Q - Can psychiatric drugs causing neuropathy pain be given to patients?

  • Q - Suggest treatment for generalized anxiety disorder

  • Q - Suggest treatment for high blood sugar levels and hemorrhoids

  • Q - How to withdraw benzodiazepines slowly without any side effects?

  • Q - Suggest treatment for anxiety and depression

  • Q - Suggest treatment for sleep disorder

  • Q - Suggest medication for GAD with panic attacks

  • Q - Suggest treatment for low grade depression

  • Q - Under what circumstances is narcotics prescribed by doctors?

  • Q - Suggest treatment for depression in a diabetic patient

backtotop2